MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC MITRAL VALVE; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC MITRAL VALVE; HEART-VALVE, MECHANICAL
Model Number ONXM-31/33
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Congestive Heart Failure (1783)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to reports from the patient's wife, "they removed the mechanical valve and replaced it with a tissue valve." based on information obtained from a previous event, the explant was due to paravalvular leak.Please reference manufacturer report number 1649833-2018-00001 for previously reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturing records for the onxm-31/33 sn 6102906 were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the available information was performed.Onxm-31/33 sn 6102906 reported as implanted(b)(6)2017 in the mitral position of a 70 year old male patient.Extensive medical records from (b)(6)2017 to (b)(6)2017 were made available.The patient has many medical issues including chronic kidney disease, diabetes mellitus, paroxysmal atrial fibrillation, hypertension, hyperlipidemia, coronary artery disease (with 4 stents placed).The patient had a pacer implanted in (b)(6)2017 for sick sinus syndrome.Complaining of shortness of breath, echocardiogram of (b)(6)2017 suggested mitral valve abnormality due to high gradients.Amiodarone was stopped on (b)(6)2017 due to concerns of toxicity.Fluoroscopy on (b)(6)2017 showed normally functioning prosthetic valve.Concern for congestive heart failure (chf) led to transesophageal echocardiogram on(b)(6)2017 which showed moderate to severe paravalvular leak (pvl) and a thrombus in the left atrium (patient had left atrial appendage ligation during mvr surgery).Consult of (b)(6)2017 for chf recommended another consult for (b)(6)2018 to consider a mitral plug if medical therapy fails.We did not receive any information about this proposed consult.Consequently, we are left with a probable paravalvular leak that has not yet been resolved.The reason for the pvl is unknown although a discussion of infection has not appeared in the dialog.Pvl is an uncommon but recognized risk of mitral valve replacement surgery.It is listed as a potential complication in the on-x valve instructions for use.Objective performance criteria report a historical rate for rigid prosthetic heart valves for all pvl of 1.2%/patient-year and major pvl of 0.6%/patient-year [iso 5840:2005].In clinical trials, late (>30 days) occurrences of 1 major and 2 minor pvls were observed in a study of 142 mitral on-x patients [mcnicholas 2006].Another study of 117 mitral on-x patients reported 5 late pvls, of which 2 were major [palatianos 2007].Cause of the leak is unknown at this time due to a lack of clinical information specifically addressing it.No further action is required at this time without additional information.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.

Brand Name
ON-X PROSTHETIC MITRAL VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key7392990
Report Number1649833-2018-00013
Device Sequence Number11091492
Product Code LWQ
UDI-Device Identifier00851788001297
UDI-Public851788001297
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXM-31/33
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/08/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient Age70 YR